Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 40, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2017, 3:43 PM CDT for 4 counties in Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 5, 2017, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WUUS53 KILX 052043
SVRILX
ILC033-079-101-159-052145-
/O.NEW.KILX.SV.W.0040.170405T2043Z-170405T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
343 PM CDT WED APR 5 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Illinois...
Northwestern Lawrence County in southeastern Illinois...
Eastern Jasper County in southeastern Illinois...
Northeastern Richland County in southeastern Illinois...
* Until 445 PM CDT
* At 342 PM CDT, severe thunderstorms were located along a line
extending from near West Liberty to Parkersburg, moving northeast
at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Robinson, Sumner, Oblong, Palestine, Hutsonville, Flat Rock, Ste.
Marie, Willow Hill, New Hebron, Chauncey, Annapolis, Hardinville,
Eaton, Dundas, West Liberty, Hunt City, Merom, Stoy, West York and
Petrolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 8793 3883 8820 3918 8797 3917 8766
3915 8763 3914 8766 3912 8763 3911 8765
3910 8762 3909 8762 3906 8757 3900 8758
3899 8756 3899 8758 3898 8755 3857 8792
TIME...MOT...LOC 2042Z 206DEG 40KT 3885 8813 3861 8808
HAIL...1.00IN
WIND...60MPH
$$
GoetschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:06 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 5, 3:06 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 306 PM CDT Wed Apr 5 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 305 PM CDT Wed Apr 5 2017 A surface low centered across far southern Illinois will deepen this evening as it becomes centered along the southeast border of Illinois. Isentropic lift north of the low will keep numerous showers and scattered storms going through this evening, with some decrease in precip coverage west of I-55 after midnight as a dry slot punches into SW Illinois. Initial concerns late this afternoon will be on severe potential in our SE counties, especially Lawrence and Crawford counties. MUCAPE values in that area have remained less the 500 J/KG so far this afternoon, but an instability axis is expected to develop northward into our SE counties. We have had multiple pea to penny size hail reports from storms this afternoon, so large hail could develop in any strong storms over the next 4-6 hours. Strong winds will be the other concern overnight, with the low deepening several MB/hour, north to northwest winds will become strong, gusting at 30-40 mph. The pressure gradient looks to remain tightest for areas east of I-55 from midnight tonight through tomorrow morning, but we should remain just below wind advisory criteria of sustained 30 mph winds. Potential for snowfall later tonight for areas north of I-74 remains present, but any snow accumulations would be very light and mainly on grassy surfaces. The models continue to point toward better snow potential from Bloomington and eastward toward Danville. Low temps are expected to bottom out in the mid to upper 30s, which is relatively warm for accumulating snowfall to occur this time of year. Some light snow could fall after sunrise, but precip should become all rain by mid-morning. A few light showers may linger east of I-57 after Noon, otherwise dry conditions should prevail tomorrow afternoon. North wind gusts should begin to diminish during the afternoon, as the surface low pulls farther away into NW Ohio. High temps will be limited by persistent cloud cover, so have followed close to guidance temps for highs in the upper 40s to low 50s. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 305 PM CDT Wed Apr 5 2017 A break in the precipitation will start out the extended, as cold high pressure arrives Thursday night. Clearing skies and decreasing winds will allow low temps to approach freezing in our northern counties. Guidance lows were at or below freezing for many areas north of I-72. Depending on how fast clearing occurs and how light the winds become, a freeze warning may be needed for our northern counties Thursday night. A frost advisory appears likely in any event. Have held off on those headlines for now, to better gauge how the Canadian airmass is modifying as it approaches from the Plains. The surface high will slide across Illinois on Friday, providing sunshine for the first time in a while. However, the chilly airmass will limit high temps somewhat to the mid to upper 50s. More chilly temps are on tap for Friday night, with mid to upper 30s once again. Areas along the Indiana border will see the colder side of that range, with frost possible another night. Southerly winds will develop on Saturday as the surface high departs to the east. That will start a warming trend through the weekend. South winds will become brisk on Sunday as a surface low develops in the Plains with a warm front extending toward southern Wisconsin. High temps will reach the mid 60s near Indiana with around 70 toward Jacksonville. Temps will warm to the low to mid 70s on Sunday, despite increasing afternoon clouds. Rain chances return Sunday night in the warm sector. However, rain chances will ramp up to likely or higher Monday afternoon and Monday night as the surface low tracks by to the NW of Illinois and a cold front pushes across Illinois. The inverted trough aloft, expected jet interactions, as well as high surface moisture, may set the stage for some strong to severe storms in Illinois during that time. However, model differences in the track of low have confidence somewhat lower on potential at this point. Dry and somewhat cooler conditions are expected to close out the extended forecast, as high pressure pushes into Illinois. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1242 PM CDT Wed Apr 5 2017 Showers and isolated storms are already developing in central and southeast IL and progressing to the NE. Low pressure near St. Louis will slowly drift east into IL this afternoon as a second low develops along the SE IL border and becomes the dominant low pressure center by this evening. Showers will be widespread this afternoon and this evening, with a few snow flakes possible north of PIA to BMI as early as late this afternoon - per reports of snow already mixing with rain in NW Illinois. So far have kept snow out of TAFs until after 06z/1am, but may have to bump that forward if trends continue. Have concentrated thunder mention this afternoon in the eastern terminal TAFs, but even PIA has some CC lightning nearby already at 1730z. Precip chances should diminish near SPI later this evening as dry air wraps in behind the newly developing low in far SE Illinois. Will keep rain/snow chances along the I-74 corridor after 06z, with some light snow accums possible for BMI and CMI. Slippery travel surfaces will be possible if that occurs. MVFR clouds should transition to IFR this afternoon as low pressure makes its closest passage to our forecast area. IFR conditions could continue for much of the evening, until drier air starts to push toward SPI from the southwest. Clouds should improve to MVFR later tonight, and eventually some VFR could develop at SPI before 18z tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Apr 5, 11:34 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1134 AM CDT Wed Apr 5 2017 ILZ027>031-036-061200- Fulton-Knox-Marshall-Peoria-Stark-Woodford- 1134 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A strong storm system will bring an additional inch of rainfall this afternoon and tonight. Flooding of rivers and streams may develop or increase due to the accumulation of recent rainfall. Flooding will continue on portions of the Illinois River. Minor snow accumulations of less than 1 inch mainly on grassy areas are possible north of I-74 late tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder temperatures Thursday night will likely result in below freezing temperatures that may damage early growth on some fruit trees. Another storm system is possible for Monday. It is too early to determine potential severe weather impacts. Flooding will continue on portions of the Illinois River through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ037-038-040>043-047>053-061200- Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan- Sangamon-Schuyler-Scott-Tazewell- 1134 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A strong storm system will bring isolated to scattered thunderstorms through afternoon today and an additional inch of rainfall through tonight. Thunderstorms are not expected to be severe. Flooding of rivers and streams may develop or increase due to the accumulation of recent rainfall. Flooding will continue on portions of the Illinois River. Minor snow accumulations of less than 1 inch mainly on grassy areas are possible north of I-74 late tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder temperatures Thursday night will likely result in areas of below freezing temperatures that may damage early growth on some fruit trees. Another storm system is possible for Monday. It is too early to determine potential severe weather impacts. Flooding will continue on portions of the Illinois River through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071>073-061200- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 1134 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A strong storm system will bring isolated to scattered thunderstorms this afternoon with an additional 1 to 1.5 inches of rainfall through tonight. There is a marginal to slight risk of severe thunderstorms that may contain hail over 1 inch diameter, wind gusts over 60 mph, and the possibility of an isolated tornado. Flooding of rivers and streams may develop or increase due to the accumulation of recent rainfall. Flooding will continue on portions of the Wabash River. Minor snow accumulations of less than 1 inch mainly on grassy areas are possible north of I-74 late tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder temperatures Thursday night may result in areas of below freezing temperatures that may damage early growth on some fruit trees. Another storm system is possible for Monday. It is too early to determine potential severe weather impacts. Flooding will continue along the Wabash river upstream of Vincennes through early next week. Flooding may develop on the Little Wabash river near Clay City on Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this morning through afternoon today. Goetsch
In the hours before
Special weather statement, Apr 5, 12:58 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1258 PM CDT WED APR 5 2017
ILZ029>031-051900-
Marshall-Peoria-Woodford-
1258 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...NORTHWESTERN
WOODFORD AND NORTHEASTERN PEORIA COUNTIES UNTIL 200 PM CDT...
At 1257 PM CDT, the public reported a strong thunderstorm near
Dunlap, or near Peoria, moving northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Peoria, Lacon, Chillicothe, Henry, Rome, Dunlap, Spring Bay,
Sparland, Varna, Bay View Gardens, Peoria Heights, Hopewell, Marshall
County Airport, Mossville, Lake Wildwood, Alta and Marshall-Putnam
County Fairgrounds.
LAT...LON 4112 8933 4110 8935 4110 8912 4076 8958
4084 8971 4115 8947 4115 8933
TIME...MOT...LOC 1757Z 217DEG 31KT 4084 8961
GoetschSpecial weather statement, Apr 5, 1:12 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Lincoln IL 112 PM CDT WED APR 5 2017 ILZ031-037-038-051915- Tazewell-Woodford-McLean- 112 PM CDT WED APR 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODFORD AND EASTERN TAZEWELL COUNTIES UNTIL 215 PM CDT... At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over Green Valley, or 11 miles south of Pekin, moving northeast at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... Pekin, Eureka, East Peoria, Morton, Washington, Metamora, Tremont, Mackinaw, Goodfield, Green Valley, Deer Creek, Dillon, Groveland and Congerville. This includes the following highways... Interstate 155 between mile markers 20 and 31. Interstate 474 near mile marker 14. Interstate 74 between mile markers 99 and 115. LAT...LON 4085 8937 4070 8909 4033 8962 4039 8972 TIME...MOT...LOC 1812Z 216DEG 30KT 4041 8961 Goetsch
Local storm report, Apr 5, 1:20 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
120 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL EAST PEORIA 40.67N 89.55W
04/05/2017 E0.75 INCH TAZEWELL IL PUBLIC
PEA TO PENNY SIZE HAIL AT MOSSVILLE-CATERPILLAR BUILDING
TC.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:20 AM CDT | River Flood Warning | ILX | Clay, Richland | 6 days |
| Apr 5, 11:50 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 11 days |
| Apr 5, 12:58 PM CDT | Special Weather Statement | ILX | Marshall | 62 min |
| Apr 5, 1:12 PM CDT | Special Weather Statement | ILX | Tazewell | 63 min |
| Apr 5, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 62 min |
| Apr 5, 4:11 PM CDT | Tornado Warning | ILX | Crawford, Jasper, Lawrence, Richland | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.